MAUDE Adverse Event Report: COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number MH00002T
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the heat pack was being activated.When squeezing the heat pack, it exploded on the arms, scrubs and on the face.A second heat pack was squeezed and the same thing has happened.The product from the heat pack was on the customer, over the floor and a nearby wall and on the table.The customer further stated that the skin was washed and the scrubs were changed.There was no harm to the patient or the staff involved.

Brand Name
"WARMERS, INFANT HEEL W/TABS"
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key10203212
Report Number1219103-2020-00297
Device Sequence Number14011769
Product Code MPO
UDI-Device Identifier30884527004632
UDI-Public30884527004632
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMH00002T
Device Catalogue NumberMH00002T
Device Lot Number005746X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date06/26/2020
Patient Sequence Number1